Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 77, NWS San Angelo, TX

June 25, 2007Tom Green County, Texas

NWS San Angelo, TX issued this flash flood warning at Jun 25, 2007, 12:12 AM CDT for Tom Green County, Texas. It was in force for 2 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 25, 2007, 12:12 AM CDT (05:12 UTC)
Expired
Jun 25, 2007, 2:15 AM CDT
In force
2 hr
Issued by
NWS San Angelo, TX
Area
Whole counties

County Tom Green County, TX

The radar

The San Angelo radar (KSJT), 5 km from the middle of the area, began a volume at 05:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 25, 12:50 AM CDTFLASH FLOODSan Angelo, TXAMATEUR RADIO OPERATOR REPORTED WATER OVER THE ROAD UP TO THE FLOOR BOARD JUST OFF THE 306 LOOP ON THE SOUTHWEST SIDE OF TOWN. LOCAL LAW ENFORCEMENT REPORTED A WATER RESCUE ON THE SOUTHWEST SIDE OF TOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 5.2 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2007-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 318 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2007-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -34 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
318 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
2024 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-34 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSJT 250512
FFWSJT
TXC451-250715-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
1212 AM CDT MON JUN 25 2007

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL TOM GREEN COUNTY IN WEST CENTRAL TEXAS

* UNTIL 215 AM CDT

* AT 1208 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WALL AND
  SAN ANGELO

BE ESPECIALLY CAUTIOUS NEAR FLOOD PRONE AREAS ALONG THE RED ARROYO AT
THE MCDONALDS ON SOUTHWEST BOULEVARD AND ALONG COLLEGE HILLS
BOULEVARD....ALONG SUL ROSS BOULEVARD...ALONG PULLIAM...AND AT THE
INTERSECTION OF SPAULDING AND NORTH ARCHER.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 3119 10057 3129 10026 3155 10041 3150 10067

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 24, 11:57 PM CDT, 15 minutes earlier.

Area forecast discussion, Jun 24, 11:57 PM CDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
1157 PM CDT SUN JUN 24 2007

.AVIATION...
STORMS STILL HOLDING TOGETHER TONIGHT OVER BOTH ABI AND SJT
AREAS...AND EXPECT STORMS TO BE AT/NEAR THE AIRPORTS FOR AT LEAST
A COUPLE MORE HOURS. SOME HEAVY RAIN WITH LOWERED VISIBILITIES FOR
A SHORT TIME POSSIBLE AT BOTH AIRPORTS. OTHERWISE...LOW CLOUDS
STARTING TO MOVE INTO SONORA AREA AND SOUTHERN KIMBLE COUNTY
TOWARD JCT. EXPECT MVFR CEILINGS TO BUILD IN OVERNIGHT AND LINGER
THROUGH MUCH OF THE MORNING. RAIN POSSIBLE AGAIN MONDAY
EVENING...BUT LOCATIONS DEPENDENT ON OUTFLOW BOUNDARIES FROM
TONIGHT/S ACTIVITY...SO WILL NOT INCLUDE IN TAFS AT THIS TIME.

&&

.PREV DISCUSSION... /ISSUED 626 PM CDT SUN JUN 24 2007/

AVIATION...
ANOTHER ROUND OF SCATTERED SHOWERS/THUNDERSTORMS ONGOING THIS
EVENING NEAR INTERSTATE 20 AND THE ABI AIRPORT. EXPECT THIS
ACTIVITY TO CONTINUE AT LEAST FOR THE NEXT FEW HOURS AS WEAK UPPER
LOW REMAINS PARKED NEAR THE AREA. HAVE INCLUDED VCTS FOR KABI AND
KBBD TAFS AS A FEW SHOWERS HAVE BEEN DEVELOPING CLOSE TO THOSE
AREAS. EACH SHOWER IS SHORT-LIVED...BUT MORE FORM OFF THE OUTFLOW
FROM PREVIOUS STORMS. COULD SEE STORMS LINGER OVERNIGHT ALONG OLD
OUTFLOW BOUNDARY AS THE LOW LEVEL JET PICKS UP NEAR MIDNIGHT...BUT
WILL MONITOR RADAR TRENDS BEFORE INSERTING STORMS THROUGH THE
NIGHT. MVFR CEILINGS EXPECTED TO DEVELOP AGAIN TONIGHT FROM SOUTH
TO NORTH AFTER MIDNIGHT AND LINGER THROUGH MUCH OF THE MORNING.

PREV DISCUSSION... /ISSUED 315 PM CDT SUN JUN 24 2007/

SHORT TERM...
SCATTERED SHOWERS AND STORMS CONTINUE TO DEVELOP ACROSS PORTIONS
OF WEST CENTRAL TEXAS THIS AFTERNOON...WITH A LITTLE MORE COVERAGE
THAN THE LAST FEW DAYS. MOST OF THE CONVECTION IS UP WITH A MCV
REMNANT LEFT OVER FROM LAST NIGHTS CONVECTIVE COMPLEX...SPINNING
AROUND ACROSS THE NORTHWEST BIG COUNTRY. BUMPED UP POPS UP THERE
FOR THIS TONIGHT. AREA ALSO EMBEDDED WITHIN THE BROAD UPPER
TROUGH...WHICH WILL NOT BE GOING ANYWHERE FAST OVER THE UPCOMING
WEEK.

FORECAST WISE...TROUGH WILL BE AROUND AND SCATTERED SHOWERS AND
STORMS WILL CONTINUE. HOWEVER...GIVEN THE VERY WEAK NATURE OF THE
SYSTEMS WE ARE TALKING ABOUT AND THEIR SPORADIC MOVEMENT...
CONFIDENCE IN ANY PARTICULAR SOLUTION IS ALMOST NON EXISTENT. IN
OTHER WORDS...MAY WELL SEE A DAY OR TWO OVER THE NEXT WEEK WITH
WIDESPREAD SHOWERS AND STORMS...BUT CONFIDENCE IN NAILING DOWN
WHAT PERIOD OR PERIODS THE RAIN FALLS IN LOW. HAVE UPPED THE
CHANCES SLIGHTLY FOR MONDAY AND TUESDAY NIGHTS...WITH MODELS
INDICATING A SOMEWHAT STRONGER LOW LEVEL JET. WITH THE UPPER
TROUGH STILL OVERHEAD...AND ESPECIALLY IF ANOTHER MCV IS ROAMING
AROUND...A STRONGER LOW LEVEL JET MAY WELL AID MORE WIDESPREAD
DEVELOPMENT. OTHERWISE...WILL RUN LOW CHANCE POPS PRETTY MUCH ALL PERIODS
THROUGH MID WEEK.

LONG TERM...
NOT ENTIRELY SURE WE CAN GET THE UPPER LEVEL RIDGE TO BUILD IN
ENOUGH TO END THE CHANCE OF SHOWERS AND STORMS BY NEXT
WEEKEND...BUT CLIMATOLOGY SAYS IT HAS GOT TO STOP RAINING AROUND
HERE AT SOME POINT. WILL LEAVE IT DRY FOR NOW...INSTEAD OF RUNNING
LOW CONFIDENCE LOW POPS FOR THE ENTIRE EXTENDED.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 68  84  70  86 /  50  40  30  40
SAN ANGELO 	 70  86  71  86 /  40  40  30  30
JUNCTION 	 70  83  74  84 /  40  50  40  40

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

08
Hazardous weather outlook, Jun 24, 2:24 PM CDT, 9 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
224 PM CDT SUN JUN 24 2007

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-251930-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
224 PM CDT SUN JUN 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WITH A MOIST AND UNSTABLE AIRMASS OVER THE REGION... WIDELY
SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR THIS AFTERNOON INTO
TONIGHT. A FEW STORMS COULD PRODUCE FREQUENT LIGHTNING...GUSTY
WINDS AND LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A DISTURBANCE ALOFT IS FORECAST TO BECOME SITUATED OVER THE REGION
TUESDAY THRIOUGH THURSDAY OF THIS WEEK. THIS WILL INCREASE THE
CHANCE AND COVERAGE OF SHOWERS AND STORMS. THE STORMS WILL BE
CAPABLE OF PRODUCING FREQUENT LIGHTNING...GUSTY WINDS AND LOCALLY
HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Jun 24, 8:03 PM CDT, 4 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
803 PM CDT SUN JUN 24 2007

TXZ114-128-250200-
SHACKELFORD TX-CALLAHAN TX-
803 PM CDT SUN JUN 24 2007

...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 900 PM CDT FOR SOUTHERN
SHACKELFORD AND NORTHERN CALLAHAN COUNTIES...

AT 758 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR OVER BAIRD...MOVING NORTH AT 10 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  US-283 NEAR THE CALLAHAN-SHACKELFORD COUNTY LINE BY 840 PM CDT
  MORAN BY 900 PM CDT

PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 12:12 AM CDTFlash Flood WarningSJTTom Green2 hr
Jun 25, 12:23 AM CDTSevere Thunderstorm WarningSJTTom Green67 min
Jun 25, 12:40 AM CDTFlash Flood WarningSJTColeman, Runnels, Taylor3 hr
Jun 25, 3:26 AM CDTFlash Flood WarningSJTCoke, Runnels4 hr
Jun 25, 3:26 AM CDTFlash Flood WarningSJTColeman4 hr
Jun 25, 7:11 AM CDTFlash Flood WarningSJTRunnels3 hr
Jun 25, 3:38 PM CDTFlash Flood WatchSJTBrown, Callahan, Coke, Coleman, Concho, Fisher and 15 more5 days
Jun 25, 6:44 PM CDTSevere Thunderstorm WarningSJTRunnels46 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.